Skip to main content
Log in

Higher Siegel theta lifts on Lorentzian lattices, harmonic Maass forms, and Eichler–Selberg type relations

  • Published:
Mathematische Zeitschrift Aims and scope Submit manuscript

Abstract

We investigate so-called “higher” Siegel theta lifts on Lorentzian lattices in the spirit of Bruinier–Ehlen–Yang and Bruinier–Schwagenscheidt. We give a series representation of the lift in terms of Gauss hypergeometric functions, and evaluate the lift as the constant term of a Fourier series involving the Rankin–Cohen bracket of harmonic Maass forms and theta functions. Using the higher Siegel lifts, we obtain a vector-valued analogue of Mertens’ result stating that the Rankin–Cohen bracket of the holomorphic part of a harmonic Maass form of weight \(\frac{3}{2}\) and a unary theta function, plus a certain form, is a holomorphic modular form. As an application of these results, we offer a novel proof of a conjecture of Cohen which was originally proved by Mertens, as well as a novel proof of a theorem of Ahlgren and Kim, each in the scalar-valued case.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Notes

  1. Note that the authors there use a different signature convention than the current paper.

  2. The paper [3] also used the higher Millson theta lift.

  3. For the \(j=0\) case Ahlgren and Kim explicitly showed equality with the quasi-modular Eisenstein series \(\frac{1}{12}E_2\).

References

  1. Abramowitz, M., Stegun, I.: Handbook of mathematical functions with formulas, graphs, and mathematical tables. In: National Bureau of Standards Applied Mathematics Series, vol. 55 (1964)

  2. Ahlgren, S., Kim, B.: Congruences for a mock modular form on \(\text{ SL}_{2}({\mathbb{Z}})\) and the smallest parts function. J. Number Theory 189, 81–89 (2018)

    Article  MathSciNet  Google Scholar 

  3. Alfes-Neumann, C., Bringmann, K., Males, J., Schwagenscheidt, M.: Cycle integrals of meromorphic modular forms and coefficients of harmonic Maass forms. J. Math. Anal. Appl. (to appear)

  4. Alfes-Neumann, C., Bringmann, K., Schwagenscheidt, M.: On the rationality of cycle integrals of meromorphic modular forms. Math. Ann. 376(1–2), 243–266 (2020)

    Article  MathSciNet  Google Scholar 

  5. Andrews, G.: The number of smallest parts in the partitions of n. J. Reine Angew. Math. 624, 133–142 (2008)

    MathSciNet  MATH  Google Scholar 

  6. Bringmann, K.: On the explicit construction of higher deformations of partition statistics. Duke Math. J. 144(2), 195–233 (2008)

    Article  MathSciNet  Google Scholar 

  7. Bruinier, J.H.: Borcherds products on O(2, l) and Chern classes of Heegner divisors. In: Lecture Notes in Mathematics, vol. 1780. Springer, Berlin (2002)

    Google Scholar 

  8. Bruinier, J.H., Ehlen, S., Yang, T.: CM values of higher automorphic Green functions on orthogonal groups. Invent. Math. 225(3), 693–785 (2021)

    Article  MathSciNet  Google Scholar 

  9. Bruinier, J.H., Funke, J.: On two geometric theta lifts. Duke Math. J. 125, 45–90 (2004)

    Article  MathSciNet  Google Scholar 

  10. Bruinier, J.H., Funke, J., Imamoglu, Ö.: Regularized theta liftings and periods of modular functions. J. Reine Angew. Math. 703, 43–93 (2015)

    MathSciNet  MATH  Google Scholar 

  11. Bruinier, J., Schwagenscheidt, M.: Theta lifts for Lorentzian lattices and coefficients of mock theta functions. Math. Z. 297(3-4), 1633–1657 (2020)

  12. Bruinier, J., Yang, T.: Faltings heights of CM cycles and derivatives of L-functions. Invent. Math. 177(3), 631–681 (2009)

    Article  MathSciNet  Google Scholar 

  13. Cohen, H.: Sums involving the values at negative integers of L-functions of quadratic characters. Math. Ann. 217(3), 271–285 (1975)

    Article  MathSciNet  Google Scholar 

  14. Erdélyi, A., Magnus, W., Oberhettinger, F., Tricomi, F.: Tables of integral transforms. Vol. I, McGraw-Hill Book Company, Inc., New York–Toronto-London (1954). Based, in part, on notes left by Harry Bateman

  15. Li, Y., Schwagenscheidt, M.: Mock modular forms with integral fourier coefficients. Adv. Math. (to appear)

  16. Mertens, M.: Eichler–Selberg type identities for mixed mock modular forms. Adv. Math. 301, 359–382 (2016)

    Article  MathSciNet  Google Scholar 

  17. Mertens, M.: Mock modular forms and class number relations. Res. Math. Sci. 1, 16 (2014)

    Article  MathSciNet  Google Scholar 

  18. NIST digital library of mathematical functions. http://dlmf.nist.gov/, Release 1.1.5 of 2022-03-15. F. W. J. Olver, A. B. Olde Daalhuis, D. W. Lozier, B. I. Schneider, R. F. Boisvert, C. W. Clark, B. R. Miller, B. V. Saunders, H. S. Cohl, and M. A. McClain (eds.)

  19. Zagier, D.: Modular forms and differential operators. Proc. Indian Acad. Sci. Math. Sci. 104(1), 57–75 (1994)

    Article  MathSciNet  Google Scholar 

  20. Zagier, D.: Nombres de classes et formes modulaires de poids 3/2. C. R. Acad. Sci. Paris Sér. A-B 281(21), A883–A886 (1975). (French, with English summary)

    MathSciNet  MATH  Google Scholar 

Download references

Acknowledgements

The author thanks Markus Schwagenscheidt for many insightful conversations on the contents of the paper, in particular suggesting the connection to Theorems 1.2 and 1.3, as well as useful comments on previous versions of the paper. The author would also like to thank Jan Bruinier and Andreas Mono for helpful comments on an earlier draft of the paper. The research conducted for this paper is supported by the Pacific Institute for the Mathematical Sciences (PIMS). The research and findings may not reflect those of the Institute.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Joshua Males.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Males, J. Higher Siegel theta lifts on Lorentzian lattices, harmonic Maass forms, and Eichler–Selberg type relations. Math. Z. 301, 3555–3569 (2022). https://doi.org/10.1007/s00209-022-03023-6

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00209-022-03023-6

Navigation